Louisiana, 2006

Tornado in Louisiana, September 21, 2006

September 21, 2006 · NWS LCH · 1 event in 1 county or zone

The last tornado of the day touched down in a field off of Highway 182 near Cade. Eyewitnesses saw the tornado touch down and do no damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

The last tornado of the day touched down in a field off of Highway 182 near Cade. Eyewitnesses saw the tornado touch down and do no damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 21, 2:00 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Sep 21, 2:00 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CDT THU SEP 21 2006

.UPDATE...LOOKS LIKE THE SEAS WILL EXCEED 6 FEET IN THE OUTER
WATERS AFTER MIDNIGHT TONIGHT SO WILL GO WITH THE SMALL CRAFT
ADVISORY FOR TONIGHT. THESE CONDITIONS WILL PERSIST DUE TO THE
STRONG SOUTHERLY FETCH. WINDS COULD ALSO GUST GREATER THAN 20 KNOTS.
ALSO, FAVORABLE SHEAR EXISTS FOR ROTATING THUNDERSTORMS. WILL NEED
TO BE ON OUR TOES FOR ANY TORNADOES. UNFORTUNATELY, THIS SHEAR PERSISTS
IN THE LOWER 5K FT INTO EARLY SATURDAY.

&&

.MARINE...SCA FOR THE OUTER WATERS BEYOND 20 NM EFFECTIVE 3 AM
FRIDAY MORNING.

&&

.PREV DISCUSSION... (ISSUED 240 PM CDT THU SEP 21 2006)

SYNOPSIS...A DIGGING TROF WITH MAX WINDS ON THE UPWIND SIDE IS
PROGRESSING INTO THE SOUTHERN PLAINS. A WARM FRONT IS CURRENTLY
LIFTING THROUGH THE FORECAST AREA AND IS CURRENTLY ALIGNED ALONG THE
I-10 CORRIDOR. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY AS COPIOUS MOISTURE CONTINUES TO BUILD IN THE LOWER
5K FT OF THE ATMOSPHERE THANKS TO A STRONG FETCH OFF THE GULF. AN
ASSOCIATED PACIFIC COLD FRONT WHICH IS DUE ON SUNDAY WILL HELP
TRIGGER ADDITIONAL RAINS THIS WEEKEND.

AFTER LINGERING OVERRUNNING TYPE PRECIP ON MONDAY, WE SHOULD SEE A
DRY STRETCH TUESDAY THROUGH THE END OF THE PERIOD AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

DISCUSSION...TEMPERATURES WILL BE MODIFIED BY THE STRONG
SOUTHERLY FLOW OFF THE GULF AND BY CLOUD COVER WHICH IS BEST SEEN
USING THE >80 RH FIELD AT H925 ON THE NAM. THIS HOLDS THROUGH THE
NEXT 72 HOURS. RAIN CHANCES WILL BE ENHANCED BY SPEED CONVERGENCE
AS AIR PILES UP INLAND FROM THE COAST IN THE STRONG SOUTHERLY FLOW.
PWATS CONTINUE TO CLIMB ABOVE 1.5 INCHES AS PACIFIC MOISTURE
BEGINS TO BE CARRIED OVER THE GULF MOISTURE BY SATURDAY. OVERNIGHT
TEMPS WILL BE QUITE WARM AND COULD REACH RECORD HIGH MINIMUMS
UNTIL THE SUNDAY FRONTAL PASSAGE.

AVIATION...TEMPO MVFR CIGS WITH TSTMS THIS AFTERNOON. MVFR CIGS
LATE TNITE. MORE OF THE SAME ON FRIDAY.

MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED STARTING AT
11 AM ON FRIDAY FOR SEAS GREATER THAN 7 FEET BEYOND 20 NM OFF THE COAST.
THIS PRODUCT COULD BE ISSUED AS EARLY AS THE 1030 PM COASTAL
FORECAST WHICH WOULD BEGIN THE 12 HOUR NOTIFICATION WINDOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  86  82  85 /  40  50  10  40
KBPT  80  87  81  85 /  20  50   0  40
KAEX  74  87  78  86 /  30  50  20  30
KLFT  76  86  80  88 /  50  60  20  40

&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 3 AM SUNDAY FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA
TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20
NM TO 60 NM.

&&

11
Hazardous weather outlook, Sep 21, 3:52 AM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT THU SEP 21 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
452 AM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SLIM RAIN CHANCES RETURN TO THE AREA THIS AFTERNOON AND EVENING AS GULF
MOISTURE INCREASES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE WEEKEND
BEFORE A COLD FRONT CROSSES THE REGION ON SUNDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Local storm report, Sep 21, 3:51 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          5 SSW FORKED ISLAND     29.76N 92.33W
09/21/2006                   VERMILION          LA   LAW ENFORCEMENT

            VERMILION PARISH SHERIFF OFFICE AND SEVERAL MEMBERS OF
            THE PUBLIC REPORTED A TORNADO CROSSED HIGHWAY 82 IN THE
            LITTLE PRAIRIE COMMUNITY. SEVERAL UTILITY POLES WERE
            BLOWN DOWN.

&&

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 127 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, St. Martin

When
September 21, 5:55 PM CST to 5:56 PM CST
Where
St. Martin County, Cade
Rating
F0
Path length
1 mi
Path width
20 yd
Reported by
NWS STORM SURVEY
Coordinates
30.083, -91.900

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyThe tornado archive for Louisiana, 2006Warnings in Louisiana, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5533336.